MAUDE Adverse Event Report: MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM

MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM
Model Number RS-12L-MAXX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bruise/Contusion (1754); Bone Fracture(s) (1870)
Date of Event 09/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentioned system was shipped from motion concepts to medbloc (motion concepts usa importer/distributor), as per dealer requirements, (b)(4).The cause of this incident has been already confirmed from the end-user incident description, which is not due to any system malfunction, but an unintended/accidental slip of arms to the speed button, that steered the wheelchair to left side, when the system was over the lip of the ramp.To address this incident, motion cocnepts were informed that the system will be returned back to the dealer for evaluation and repair.The incident occurred not due to motion concepts system malfunction but, as a personal injury was involved, motion concepts consider this incident to be reportable.
 
Event or Problem Description
On (b)(6) 2022, motion concepts lp was notified by medbloc inc., that one of the dealers in usa (numotion - omaha, ne) informed them of an incident that was related to a motion concepts wheelchair.They notified that the end-user was exiting the van by going down on a ramp in her wheelchair, when the wheelchair moved to the left side near the lip of the ramp.The end-user and the wheelchair fell on to the garage cement when the wheelchair went over the lip of the ramp.The dealer also reported that the end-user must have accidently hit the speed button, while exiting the ramp, which made her lose control over the wheelchair.The end-user's left leg had scraped elbow, fractured femur and tibia on knee and broken plateau.They also reported that the end-user had pain in right shin and bruise in right foot and ankle due to this incident.

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS LP
84 citation drive
unit 1 - 12
concord, ontario L4K 3 C1
CA  L4K 3C1
Manufacturer (Section G)
MOTION CONCEPTS LP
84 citation drive
unit 1 -12
concord, ontario L4K 3 C1
CA   L4K 3C1
Manufacturer Contact
dona bhamra
84 citation drive
unit 1 -12
concord, ontario L4K 3-C1,
CA   L4K 3C1,
MDR Report Key15789175
Report Number9615350-2022-00009
Device Sequence Number14841067
Product Code ITI
UDI-Device Identifier00754014711024
UDI-Public00754014711024
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberRS-12L-MAXX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexFemale
Patient Weight68 KG